Alert archive / North Carolina / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 182, NWS Raleigh, NC

August 13, 2019Person County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 13, 2019, 3:46 PM EDT for Person County, North Carolina. It was in force for 59 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2019, 3:46 PM EDT (19:46 UTC)
Expired
Aug 13, 2019, 4:45 PM EDT
In force
59 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 89 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 3:59 PM EDTTSTM WND DMG3 Nw Bushy Fork, NCTREE DOWN ON NEWTON PLEASANT LOOP RD OFF HESTERS STORE RD.
Aug 13, 4:00 PM EDTTSTM WND DMG5 N Bushy Fork, NCTREE DOWN ON THEE HESTER RD OFF HIGHWAY 158.
Aug 13, 4:10 PM EDTTSTM WND DMG4 Wsw Surl, NCTHREE TREES DOWN NEAR THE INTERSECTION OF HELENA-MORIAH RD AND MALONE RD.
Aug 13, 4:12 PM EDTTSTM WND DMG4 Wsw Surl, NCTREE DOWN AT DINK ASHLEY RD AND RIVER OAKS PKWY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 1:23 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2019-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 560 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2019-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
560 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

052 
WUUS52 KRAH 131946
SVRRAH
NCC145-132045-
/O.NEW.KRAH.SV.W.0182.190813T1946Z-190813T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
346 PM EDT Tue Aug 13 2019

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Person County in central North Carolina...

* Until 445 PM EDT

* At 345 PM EDT, a severe thunderstorm was located near Leasburg, or
  10 miles east of Yanceyville, moving east at 20 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Roxboro, Concord, Bethel Hill, Hyco Lake, Mayo Reservoir, Hyco
  Marina and Surl.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

A severe thunderstorm watch remains in effect until 700 PM EDT for
central North Carolina. A severe thunderstorm watch also remains in
effect until 900 PM EDT for central North Carolina.

LAT...LON 3625 7880 3633 7915 3654 7914 3654 7880
TIME...MOT...LOC 1945Z 286DEG 17KT 3645 7917 

HAIL...<.75IN
WIND...60MPH
 
$$

26
2 follow-up statements
880 
WWUS52 KRAH 132019
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
419 PM EDT Tue Aug 13 2019

NCC145-132045-
/O.CON.KRAH.SV.W.0182.000000T0000Z-190813T2045Z/
Person NC-
419 PM EDT Tue Aug 13 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL PERSON COUNTY...

At 419 PM EDT, a severe thunderstorm was located near Rougemont, or 9
miles southeast of Roxboro, moving east at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Roxboro and Surl. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3625 7880 3633 7915 3640 7915 3643 7904
      3646 7880
TIME...MOT...LOC 2019Z 290DEG 29KT 3630 7886 

HAIL...<.75IN
WIND...60MPH
 
$$

26
982 
WWUS52 KRAH 132038
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
438 PM EDT Tue Aug 13 2019

NCC145-132048-
/O.EXP.KRAH.SV.W.0182.000000T0000Z-190813T2045Z/
Person NC-
438 PM EDT Tue Aug 13 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PERSON COUNTY WILL
EXPIRE AT 445 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

A severe thunderstorm watch remains in effect until 700 PM EDT for
central North Carolina. A severe thunderstorm watch also remains in
effect until 900 PM EDT for central North Carolina.

LAT...LON 3625 7880 3633 7915 3640 7915 3643 7904
      3646 7880
TIME...MOT...LOC 2038Z 286DEG 17KT 3628 7876 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:15 PM EDT, 31 minutes earlier.

Area forecast discussion, Aug 13, 3:15 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
315 PM EDT Tue Aug 13 2019

.SYNOPSIS...
A complex system of fronts and convective outflow boundaries
across the mid Atlantic and southern Appalachians will shift
south and east into central NC tonight and Wednesday. The
boundaries will likely stall and dissipate across the eastern
Carolinas late in the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 315 PM Tuesday...

Severe thunderstorm watch 578 is now in effect for the rest of
central North Carolina.

Severe thunderstorm watch 576 is now in effect for Alamance,
Davidson, Forsyth, Guilford, Person, and Randolph counties until
7 PM EDT. ML CAPE values are now over 2000 J/kg across the
Piedmont with SFC to 6 km shear values around 25 kts. Given the
wide buoyant sector, mostly boundary perpendicular flow, and
marginal shear multi-cell clusters appear the most likely.
Damaging wind gusts will be the primary threat.

Prev Discussion->

Upper level ridging located across Southeast Texas continues to
flatten today with heights falling over the southern gulf coast
states. Potent upper level diffluence was also noted over the
Ohio Valley and into Iowa in association with multiple MCSs
traversing the region. At 500 mb multiple shortwaves were noted
with the first wave over central NC, the second over WV, the
third over IL, and the fourth over OK. The first wave was
responsible for weak rain this morning, the second wave is
forecast to initiate convection across our central/western zones
this afternoon, with the third wave allowing for continued
convection this evening. An 850 mb temperature of 20 degrees C
was also noted at KGSO this morning with a k index of 37 and
PWAT of 1.90". Due to this have raised temperatures and
increased PoPs. The other thing of note is that the flow is
forecast to increase slowly today with SFC to 6 km shear values
of 30 kts forecast. The primary threat will be for damaging
winds while an isolated tornado can't be ruled out. SPC has our
area in a slight risk to account for this. The primary threat
region looks to be from the Triad/ Triangle region north.

Prev Discussion->

The subtropical ridge centered across the srn Plains and lwr MS
Valley region will begin to retrograde west late today with a broad
upper level trough developing across the NE US and mid-Atlantic
states. That places central NC under the influence of W-NWLY flow
aloft for one last day, which will help to steer a series of
mesoscale convective complexes, or their remnants ESE through the
mid-Atlantic region this afternoon through tonight.

A weak s/w impulse moving east across central VA and northern NC is
producing a broken/overcast 10kft cloud deck across the area along
with a few dissipating showers across the far northern zones. The
left behind mid cloud deck will thin and push east of central
NC towards daybreak, which will allow for some sunshine through
mid to late morning. Then between 15 to 18z, hi-res CAM guidance
indicates that the remnants of the MCS currently over IN/IL
will progress SE towards the area, triggering scattered
convective development across the VA and NC Piedmont and coastal
plain regions. Subsequent convective development is possible
along a southward propagating convective line segment and/or
convective outflow through the evening and into the overnight
hours, which could be further aided by the arrival of additional
MCVs from the convective complex across MO/KS. Have raised PoPs
to high chance/low likely across central and northern portions
of central NC for the late afternoon and evening hours.
Convection should gradually diminish west to east as the upper
support aloft passes east of the area. However, given weak
surface boundary/outflow across the area with retain a slight
chance overnight.

SPC has introduced a slight risk for severe storms has been
introduced across northern portions of the Piedmont and coastal
plain counties as an enhanced belt 30 to 40 kts of shear within the
convection will bring a threat for damaging wind gusts.
Additionally, given such strong shear, a storm or two could also
exhibit rotation, resulting in a non-zero threat for an isolated
tornado.

Earlier onset of convection could result in slightly cooler forecast
highs. Highs in the lower to mid 90s. Overnight lows in the 70s.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 225 PM Tuesday...

Overnight convection will have likely moved southeast of central NC
by daybreak Wednesday. In its wake, expect Wednesday morning to
start out with a fair amount of lingering and debris cloudiness with
areas of stratus and cirrus. Clouds will likely limit insolation and
heating for a bit before enough breaks materialize and
temperatures climb. The air mass across central NC will become
moderately unstable by mid to late afternoon with temperatures
in the lower to possibly mid 90s and dewpoints in the 70 to 75
range.

Still difficult to determine exactly how convection will
develop and evolve on Wednesday. In part this will be dependent
on how todays convective episode plays out including the amount
and location of precipitation and the location of the effective
front. Convective ensembles suggest that scattered to numerous
showers and thunderstorms will develop in the mid to late
afternoon Wednesday across the eastern Piedmont and the Coastal
Plain, perhaps a little delayed owing to widespread morning
cloudiness. Additional convection may develop across northern
GA, upstate SC and western SC as a disturbance aloft approaches
the Carolinas and moves east across the area during the
evening.

The air mass across the eastern Piedmont, Sandhills, and Coastal
Plain will be supportive of strong thunderstorms with very
heavy rain. The primary severe weather threat will be from wind
damaging gusts thanks to some enhanced low level flow in an
moderately unstable environment. The heavy rain and flash flood
threat may be more worrisome than the severe threat as the air
mass will be moist with precipitable water values at or above
inches, slow storm motion and the potential for training storms.
The severe weather/flash flood threat should be greatest near
and mainly east of U.S. Route 1. With highs in the 90 to 95
range and dew points lingering in the 70 to 75 range, expect
heat index values to reach the 100 to 106 degrees. A heat
advisory may be needed, but given uncertainty in how long
morning stratus and debris clouds stick around on Wednesday
morning, limiting temperatures, will opt to defer to the
midnight shift for now. Isolated to widely scattered convection
will be possible into the overnight on Wednesday with a fair
amount of cloudiness. Lows will range in the 70 to 75 range.

Thursday morning will start off again with a good deal of stratus
and debris clouds with another round of scattered thunderstorms
during the afternoon and evening. Highs Thursday will likely be a
couple of degrees cooler and range between 86 and 91 with lows in
the upper 60s to lower 70s. -Blaes

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 230 PM Tuesday...

Weak upper-level troughing across the eastern Great Lakes on Friday
and Saturday will relax with brief and modest ridging on Sunday
before sharper troughing develops across the OH and TN Valleys
on Monday and Tuesday. At the surface, a stalled cold front will
persist along the coast on Friday and Saturday before weakening
on Sunday. Another cold front will drop southeast into the mid-
Atlantic on Tuesday.

Friday will feature a stalled and weakening cold front near the
Carolina coast. There remains some question as to whether the front
will advance all the way to the coast, with the most likely outcome
placing it across eastern NC. This feature combined with a warm and
humid air mass will provide a focus for widely scattered, mainly
afternoon and evening showers and storms. Will need to monitor the
eventual position of the front and a couple of disturbances that
could encourage the convergence along the lingering boundary to push
inland. Highs will range in the 87 to 92 range with lows between 68
and 74.

A period of weak riding aloft and at the surface on Saturday and
Sunday should result in much more limited chances of convection over
the weekend. Precipitable water values drop and range around 1.5
inches. The greatest threat of a storm will be during the typical
afternoon and evening hours across the southeast on Saturday where
instability will likely be maximized and perhaps the west on
Sunday as convection may fire across the southern Appalachians.
Highs will range in the 88 to 93 range with lows in the lower
70s.

NWP guidance is trending toward the development of an upper
level trough across the western Great Lakes and MS river valley
on Monday that pushes east into the OH and TN river valleys and
the Deep South on Tuesday. This pattern would support a more
active period with showers and storms. With the unsettled
weather and increased cloud cover, highs on Tuesday should drop
into the 85 to 90 range with morning lows in the lower 70s.
-Blaes

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 230 PM Tuesday...

Lead MCS this afternoon has failed to produce much while a
secondary shortwave currently in TN has allowed for a line of
showers and thunderstorms to form. This line will likely be
approaching the Triad sites by around 1930z with damaging wind
gusts the primary threat. Gusty winds, IFR visibilities and
ceilings will occur in the stronger storms. The line will then
likely hold together for KRDU and KRWI as it progresses east
due to the impressive instability. The one exception to this is
for KFAY. The instability axis in general extends from southwest
to northeast with KFAY being on the gradient. The overall
thinking here is that the line will begin to loose cohesion as
it approaches KFAY. Behind this system some low level stratus
and fog will be possible overnight as the low levels remain
saturated. Latest GFS and NAM soundings support this for the
most part, but also show a westerly down slope component to the
winds which should help to disperse some of the fog/ stratus
around day break. Ceilings and visibilities will then slowly
rise to VFR through the day Wednesday.

Looking beyond 18z Wednesday: A stalled surface boundary across
the area on Wednesday will support a high chance of showers and
thunderstorms Wednesday and Wednesday night. After Thursday
afternoon, aviation conditions should slowly improve NW-SE
across the region with VFR parameters probable Friday afternoon
into Saturday.

&&

.EQUIPMENT...
Twice daily flights are scheduled through at least 12Z
Fri/16th.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Blaes
NEAR TERM...Haines
SHORT TERM...Blaes
LONG TERM...Blaes
AVIATION...CBL/Haines
EQUIPMENT...RAH
Hazardous weather outlook, Aug 13, 1:59 PM EDT, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
159 PM EDT Tue Aug 13 2019

NCZ042-043-077-078-085-086-088-089-141800-
Johnston-Wilson-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson-
159 PM EDT Tue Aug 13 2019

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are expected this afternoon and evening. A
few of these storms could become strong to severe, with damaging wind
as the primary threat.

Heat index values will peak between 100 and 105 degrees this
afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

In addition, some showers and thunderstorms on Wednesday through
Thursday will produce locally heavy rain and may produce some
flooding of low lying and poor drainage areas.

Heat index values are expected to peak between 102 to 105 degrees on
Wednesday, with uncomfortably warm lows Tuesday night, adding to the
heat stress.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ008>011-024>028-040-041-073>076-083-084-141800-
Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash-Edgecombe-
Chatham-Wake-Stanly-Montgomery-Moore-Lee-Anson-Richmond-
159 PM EDT Tue Aug 13 2019

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

There is a slight risk for severe storms this afternoon and
evening. Damaging thunderstorm wind gusts are the primary threat.
Flash flooding of low lying and poor drainage areas from high
rainfall rates is also possible.

Heat index values will peak between 100 and 105 degrees this
afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Some showers and thunderstorms on Wednesday and Wednesday night will
produce locally heavy rain and may produce some flooding of low
lying and poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007-021>023-038-039-141800-
Person-Forsyth-Guilford-Alamance-Davidson-Randolph-
159 PM EDT Tue Aug 13 2019

...SEVERE THUNDERSTORM WATCH 576 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Some showers and thunderstorms on Wednesday and Wednesday night will
produce locally heavy rain and may produce some flooding of low
lying and poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 13, 2:57 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Raleigh NC
257 PM EDT Tue Aug 13 2019

NCZ008>010-132000-
Vance NC-Warren NC-Granville NC-
257 PM EDT Tue Aug 13 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN...NORTHERN VANCE
AND NORTHERN GRANVILLE COUNTIES UNTIL 400 PM EDT...

At 257 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near the Virginia-North Carolina border, near
Clarksville, or 15 miles north of Henderson, moving east at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Deadly cloud to ground lightning will also be possible with this
storm.

Locations impacted include...
Warrenton, Norlina, Littleton, Stovall, Middleburg, Macon, Steele
Creek Marina & Campground, Kerr Lake, Lake Gaston and Wise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Boaters on the open water and those camping outdoors are especially
vulnerable to the dangers of lightning. Seek harbor immediately and
find safe shelter in a nearby building or vehicle.

&&

A severe thunderstorm watch remains in effect until 700 PM EDT for
central North Carolina. A severe thunderstorm watch also remains in
effect until 900 PM EDT for central North Carolina.

LAT...LON 3636 7792 3643 7876 3654 7874 3654 7790
TIME...MOT...LOC 1857Z 276DEG 25KT 3655 7848

BLAES
Special weather statement, Aug 13, 3:06 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Raleigh NC
306 PM EDT Tue Aug 13 2019

NCZ023>025-040-132000-
Chatham NC-Durham NC-Alamance NC-Orange NC-
306 PM EDT Tue Aug 13 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALAMANCE...SOUTHERN
ORANGE...NORTHEASTERN CHATHAM AND SOUTHWESTERN DURHAM COUNTIES UNTIL
400 PM EDT...

At 306 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Graham, moving east at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Durham, Chapel Hill, Hillsborough, Carrboro, Swepsonville, Snow Camp,
Parkwood, Sutphin, Jordan Lake and Fearrington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 700 PM EDT for
central North Carolina. A severe thunderstorm watch also remains in
effect until 900 PM EDT for central North Carolina.

LAT...LON 3609 7883 3578 7894 3584 7943 3603 7943
TIME...MOT...LOC 1906Z 269DEG 16KT 3593 7936

BLAES
Special weather statement, Aug 13, 3:12 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Raleigh NC
312 PM EDT Tue Aug 13 2019

NCZ073>075-132000-
Stanly NC-Moore NC-Montgomery NC-
312 PM EDT Tue Aug 13 2019

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
MOORE...MONTGOMERY AND NORTHEASTERN STANLY COUNTIES UNTIL 400 PM
EDT...

At 310 PM EDT, Doppler radar was tracking a strong thunderstorm near
Troy, moving east at 20 mph. Another strong thunderstorm was located
north of Albemarle, approaching Badin Lake.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Albemarle, Troy, Badin Lake, Biscoe, Badin, Robbins, Star, Candor,
Richfield and New London.

LAT...LON 3551 8006 3551 7955 3516 7960 3527 8007
      3537 8027 3541 8026 3547 8029
TIME...MOT...LOC 1910Z 287DEG 19KT 3544 7998

WSS
Special weather statement, Aug 13, 3:22 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Raleigh NC
322 PM EDT Tue Aug 13 2019

NCZ021-132015-
Forsyth NC-
322 PM EDT Tue Aug 13 2019

...A LINE OF STRONG OR SEVERE THUNDERSTORMS APPROACHING THE TRIAD
REGION...

At 320 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Sandy Ridge to near
Mountain Park to near North Wilkesboro. Movement was east at 35 to
40 mph.

Wind gusts of 50 to 55 mph will be possible with these storms. If
the storms maintain their current intensity, a severe thunderstorm
warning may be needed for sections of the Triad.

Locations impacted include...
Winston-Salem, Clemmons, Bermuda Run, Huntsville, Lewisville,
Walkertown, Rural Hall, Pfafftown, Stanleyville and Belews Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

&&

LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
      3622 8043 3624 8045 3626 8045 3626 8004
      3620 8004 3599 8028 3600 8032 3597 8040
      3599 8042 3601 8042 3606 8046 3604 8049
      3605 8051 3609 8052
TIME...MOT...LOC 1920Z 277DEG 34KT 3651 8018 3636 8086 3616 8108

WSS
Local storm report, Aug 13, 3:27 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT TUE AUG 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             1 N SAXAPAHAW           35.96N 79.32W
08/13/2019  M0.25 INCH       ALAMANCE           NC   TRAINED SPOTTER

            INTERMITTENT PEA-SIZED HAIL AT SWEPSONVILLE
            SAXAPHAW RD AND ANDOVER DR.

&&

JFD
Special weather statement, Aug 13, 3:39 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Raleigh NC
339 PM EDT Tue Aug 13 2019

NCZ007-008-132045-
Person NC-Granville NC-
339 PM EDT Tue Aug 13 2019

...A STRONG THUNDERSTORM WILL AFFECT PERSON AND NORTHWESTERN
GRANVILLE COUNTIES UNTIL 445 PM EDT...

At 338 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hamer, or near Providence, moving east at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Deadly cloud to ground lightning will also be possible with this
storm.

Locations impacted include...
Roxboro, Concord, Bethel Hill, Hyco Lake, Mayo Reservoir, Hyco
Marina, Berea and Surl.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

&&

A severe thunderstorm watch remains in effect until 700 PM EDT for
central North Carolina. A severe thunderstorm watch also remains in
effect until 900 PM EDT for central North Carolina.

LAT...LON 3627 7871 3634 7915 3654 7914 3654 7868
TIME...MOT...LOC 1938Z 274DEG 27KT 3647 7927

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 2:57 PM EDTSpecial Weather StatementRAHWarren63 min
Aug 13, 3:06 PM EDTSpecial Weather StatementRAHDurham54 min
Aug 13, 3:10 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange29 min
Aug 13, 3:12 PM EDTSpecial Weather StatementRAHMontgomery48 min
Aug 13, 3:20 PM EDTSevere Thunderstorm WarningRAHVance, Warren40 min
Aug 13, 3:22 PM EDTSpecial Weather StatementRAHForsyth53 min
Aug 13, 3:39 PM EDTSpecial Weather StatementRAHPerson66 min
Aug 13, 3:49 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford56 min
Aug 13, 4:01 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren59 min
Aug 13, 4:04 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond56 min
Aug 13, 4:14 PM EDTSpecial Weather StatementRAHFranklin, Granville61 min
Aug 13, 4:34 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Halifax, Nash, Vance and 1 more56 min
Aug 13, 4:35 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph55 min
Aug 13, 4:35 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Wake40 min
Aug 13, 5:05 PM EDTSpecial Weather StatementRAHAlamance, Orange40 min
Aug 13, 5:12 PM EDTSpecial Weather StatementRAHHoke63 min
Aug 13, 5:16 PM EDTSpecial Weather StatementRAHHalifax59 min
Aug 13, 5:22 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange38 min
Aug 13, 5:26 PM EDTSevere Thunderstorm WarningRAHChatham, Davidson, Montgomery, Moore, Randolph23 min
Aug 13, 5:26 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash64 min
Aug 13, 5:48 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Wilson57 min
Aug 13, 5:58 PM EDTSpecial Weather StatementRAHChatham, Wake47 min
Aug 13, 6:21 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake, Wayne39 min
Aug 13, 6:38 PM EDTSpecial Weather StatementRAHWayne67 min
Aug 13, 6:50 PM EDTSpecial Weather StatementRAHWayne, Wilson40 min
Aug 13, 7:03 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne42 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.